Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 515, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 1, 2023, 3:15 PM MDT for El Paso County, Teller County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2023, 3:15 PM MDT (21:15 UTC)
- Expired
- Aug 1, 2023, 3:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Teller County, CO
The radar
The Denver radar (KFTG), 93 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WUUS55 KPUB 012115
SVRPUB
COC041-119-012145-
/O.NEW.KPUB.SV.W.0515.230801T2115Z-230801T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
315 PM MDT Tue Aug 1 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Teller County in central Colorado...
Northwestern El Paso County in east central Colorado...
* Until 345 PM MDT.
* At 315 PM MDT, a severe thunderstorm was located near Woodland
Park, or 17 miles northwest of Colorado Springs, moving southeast
at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crystola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 10506 3908 10501 3905 10491 3895 10502
TIME...MOT...LOC 2115Z 308DEG 5KT 3903 10502
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore2 follow-up statements
991
WWUS55 KPUB 012129
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
329 PM MDT Tue Aug 1 2023
COC041-119-012145-
/O.CON.KPUB.SV.W.0515.000000T0000Z-230801T2145Z/
Teller CO-El Paso CO-
329 PM MDT Tue Aug 1 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES...
At 329 PM MDT, a severe thunderstorm was located near Woodland Park,
or 15 miles northwest of Colorado Springs, moving southeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Woodland Park and Crystola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3905 10491 3895 10502 3904 10505 3907 10501
TIME...MOT...LOC 2129Z 308DEG 5KT 3902 10500
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore542
WWUS55 KPUB 012139
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
339 PM MDT Tue Aug 1 2023
COC041-119-012149-
/O.EXP.KPUB.SV.W.0515.000000T0000Z-230801T2145Z/
Teller CO-El Paso CO-
339 PM MDT Tue Aug 1 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES WILL EXPIRE AT 345 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
LAT...LON 3905 10491 3895 10502 3904 10505 3907 10501
TIME...MOT...LOC 2139Z 308DEG 5KT 3901 10499
$$
MooreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:57 PM MDT, 18 minutes earlier.
Area forecast discussion, Aug 1, 2:57 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 257 PM MDT Tue Aug 1 2023 .SHORT TERM...(This evening through Wednesday) Issued at 255 PM MDT Tue Aug 1 2023 Key Messages: 1) Main concern with showers and thunderstorms today will be the risk for Flash Flooding, especially across the Pikes Peak Region. 2) Another round of showers and thunderstorms is expected for Wednesday, some of which could be strong to severe. Currently.. As the ridge axis continues to push east, moist southwesterly monsoonal flow remains draped over the region. Shortwave energy and southeasterly surface winds have helped to spark convection over the high country. Dew points are in the low to mid 60s across much of our plains, with 50s and low 60s for El Paso and Teller counties. Cu is starting to develop over much of the higher terrain, indicating that thunderstorm coverage will likely continue to increase in the next few hours. SPC meso analysis depicts a high CAPE and low shear environment for the next several hours. Rest of Tonight.. Expecting showers and strong to marginally severe thunderstorms to continue filling in along the higher terrain over the next few hours. Though shear is still weak, storms will likely encounter higher moisture content and higher CAPE as they push off the terrain, leading to the potential for torrential rainfall and small hail. Some storms could see hail up to 1 inch at times, especially across the Palmer Divide or within storms that are enhanced by outflow boundaries later this evening. Though hail, damaging winds, and frequent lightning are all possible with storms today, the main risk for today's convection looks to be torrential rainfall and flash flooding, especially across Teller and El Paso counties, where a Flash Flood Watch is in effect until 10pm MDT. Some areas of El Paso County saw upwards of 2.5 inches with storms yesterday. These areas will be even more prone to flash flooding this afternoon and this evening, especially if we get another setup where multiple storms train over the same areas. CAMs are in fairly solid agreement with moving convection out east and into Kansas by around 10pm, though outflow boundaries could potentially keep convection in the area for a few hours after that. Wednesday.. The ridge axis pushes further east for tomorrow, allowing for continued monsoonal moisture over southeast Colorado, along with slightly better shear for tomorrow afternoon. Overall, storm coverage looks to be similar for tomorrow as what we're expecting for today. Burn scar flash flooding should be less of an issue tomorrow as we continue to increase steering flow, though lapse rates and precipitable waters will still be supportive of locally heavy rainfall. Increased shear should help to keep storms organized as they push off the terrain and into the I-25 corridor tomorrow afternoon. Shortwave energy and moist southeasterly surface winds should help to bring in enough lift and moisture to see at least a marginal risk for severe thunderstorms on our plains tomorrow as well, especially east of I-25. Main risks with tomorrow's storms will be hail up to 1 inch, damaging winds, and frequent lightning. Locally heavy rainfall and flash flooding will also be possible tomorrow, mainly through northwestern portions of our forecast area and especially for our central mountains and portions of Teller County. .LONG TERM...(Wednesday night through Tuesday) Issued at 255 PM MDT Tue Aug 1 2023 Key Messages: 1) Drying pattern for the Continental Divide region and high valleys 2) Cooler eastern mountains and eastward for latter part of the weekend into next week. .Thursday...Low level moisture increases over the eastern plains as upslope flow develops behind a weak cold front. Models suggest from around 1000 J/kg of CAPE over the eastern mountains to close to 2000 J/kg closer to the Kansas border. SPC has a marginal risk for the eastern plains and Interstate 25 corridor mainly from US 50 and northward. Looks as if the best moisture will be over northern Colorado and the southern extent of the marginal risk looks reasonable. A weak shortwave will pass over the region increasing chances for convection and bulk shears are around 30 to 40 knots. Further west, modest monsoon moisture continues with ENS and GEFS ensemble means showing near normal to slightly below normal PWAT. .Friday...Upper ridge starts building to the west with warmer and drier air aloft starting to move into the region. This will be the start of the warming and drying trend for the Continental Divide region and high valleys as ensemble mean PWAT decrease. Minimum humidities dip to around critical values and will have to be concerned for some critical fire weather conditions. Further east, weak surface flow suggests the low level moisture will decrease with less chance for afternoon and evening convection with the best chances being over the northern portions of the plains and I25 corridor. .Saturday...The upper ridge flattens with northwest flow aloft developing. Cold front will pass over the plains sometime on Saturday with a ribbon if higher dew point air moving into the eastern plains. Saturday has the potential to be an active day convectively with increased CAPE and increased shear. Models have 500 mb winds around 40 knots from the west with usplope flow at the surface. SPC Day 5 outlook as the 15 percent area reaching into northeast and east central Colorado. Further west, the drier and warmer air aloft continues the warming and drying trend with increased concerns for critical fire weather conditions over the Continental Divide region and high valleys. .Sunday through Tuesday...Warm with below normal PWAT continue for the Continental Divide region and high valleys. Cold front passages will continue bring upslope flow with northwest flow aloft. This pattern synoptically is conducive to severe convective weather over the plains, but the finer details determine the strength of convection. The current operational models suggest that the moisture return with the upslope flow may be limited, especially after Sunday. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 255 PM MDT Tue Aug 1 2023 For KCOS and KPUB.. VFR ceilings and visibilities are expected for both stations for the next 24 hours. Showers and thunderstorms are expected within the vicinity of both terminals this afternoon and this evening, and could move on station as well, especially at KCOS, any time between 21Z and 02Z this evening. Main risks with today's storms will be torrential rainfall, flash flooding, hail up to 1 inch, and damaging and erratic wind conditions. Storms move north and east throughout the evening, with clearing skies expected overnight. Winds become mostly northerly and northwesterly overnight, before becoming mostly northerly and northeasterly during the day tomorrow. For KALS..VFR ceilings and visibilities are expected for the next 24 hours. Showers and thunderstorms are expected within the vicinity of station this afternoon, especially along the terrain surrounding the terminal, though confidence in storms moving on station is low at this point. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM MDT this evening for COZ081-082-084-085. && SHORT TERM...EHR LONG TERM...PGW AVIATION...EHR
Hazardous weather outlook, Aug 1, 11:38 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Tue Aug 1 2023 COZ058>089-093>099-021300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Tue Aug 1 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will be possible across south central and southeast Colorado this afternoon and evening. The heaviest rainfall is most likely to occur across Teller and El Paso counties where saturated soil conditions will lead to an elevated risk of Flash Flooding. Heavy rainfall could also produce localized flash flooding across the mountains and burn scars though the risk in these areas looks more spotty in coverage. One or two strong to severe thunderstorms will be possible across the southeast plains this afternoon, mainly north of a line from near Walsenburg, to Kim to Springfield. Hail up to 1.5 inches in diameter, wind gusts to near 60 mph, heavy rainfall and lightning will be the primary storm risks from 2 PM to 10 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to widespread rain showers and thunderstorms are expected for Wednesday and Thursday, especially along the mountains. Stronger thunderstorms will produce heavy rains, which could cause flash flooding, particularly along burns scars and areas that have recently received heavy rains. Friday and onwards, scattered rain showers and thunderstorms will continue, though primarily over the eastern plains. There is potential for severe storms over the weekend on the eastern plains, but especially on Saturday. Critical fire weather conditions will start to become elevated across areas west of I25 starting this weekend as precipitation decreases. The greatest area of concern at this time is the San Luis Valley, where conditions will be driest and windiest. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. EHR/27
In the hours before
Special weather statement, Aug 1, 2:12 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Tue Aug 1 2023
COZ081-084-012045-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
212 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of north central Teller
and northwestern El Paso Counties through 245 PM MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm near
Palmer Lake, or 21 miles northwest of Colorado Springs, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmer Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3900 10493 3908 10511 3913 10510 3913 10489
TIME...MOT...LOC 2011Z 283DEG 11KT 3910 10503
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 1, 2:19 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
219 PM MDT Tue Aug 1 2023
COZ078>080-012045-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountain Valley Below 8500 Ft CO-Wet Mountains above 10000 Ft CO-
219 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of north central Custer
County through 245 PM MDT...
At 219 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Junkins Burn Scar, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Custer County, including the following locations... Silver Cliff and
Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3809 10523 3806 10536 3819 10544 3822 10524
TIME...MOT...LOC 2019Z 178DEG 6KT 3811 10531
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 1, 2:21 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
221 PM MDT Tue Aug 1 2023
COZ088-094-012045-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
221 PM MDT Tue Aug 1 2023
...Strong thunderstorms will impact portions of south central Las
Animas County through 245 PM MDT...
At 221 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Model to 12 miles northeast of Trinchera.
Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Model around 235 PM MDT.
Other locations in the path of these storms include Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3747 10426 3734 10365 3712 10386 3716 10431
TIME...MOT...LOC 2021Z 193DEG 15KT 3727 10418 3721 10393
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 1, 2:35 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
235 PM MDT Tue Aug 1 2023
COZ076-077-012100-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
235 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of south central
Fremont County through 300 PM MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cotopaxi, or 8 miles northeast of Hayden Pass Burn Scar, moving north
at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Texas Creek around 245 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3831 10556 3832 10569 3855 10576 3853 10545
TIME...MOT...LOC 2035Z 186DEG 16KT 3837 10562
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 1, 2:55 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
255 PM MDT Tue Aug 1 2023
COZ081-084-012130-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
255 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of northeastern Teller
and northwestern El Paso Counties through 330 PM MDT...
At 254 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 19 miles northwest of Colorado Springs, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmer Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3899 10502 3903 10510 3913 10509 3913 10487
TIME...MOT...LOC 2054Z 208DEG 11KT 3906 10505
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Aug 1, 3:10 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
310 PM MDT Tue Aug 1 2023
COZ094-012145-
Eastern Las Animas County CO-
310 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of northeastern Las
Animas County through 345 PM MDT...
At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Kim, or 36 miles south of North La Junta, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3740 10344 3745 10352 3762 10343 3751 10324
TIME...MOT...LOC 2110Z 214DEG 10KT 3746 10344
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 31, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Jul 31, 6:48 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jul 31, 6:50 PM MDT | Special Weather Statement | PUB | Douglas | 25 min |
| Jul 31, 7:19 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 31, 7:22 PM MDT | Special Weather Statement | PUB | Teller | 38 min |
| Jul 31, 7:32 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jul 31, 7:39 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
| Jul 31, 7:51 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jul 31, 8:05 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 25 min |
| Jul 31, 8:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 36 min |
| Jul 31, 8:26 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 34 min |
| Jul 31, 8:30 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 31, 8:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jul 31, 8:56 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 34 min |
| Jul 31, 8:59 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 31, 9:02 PM MDT | Flash Flood Warning | PUB | Fremont, Teller | 3 hr |
| Jul 31, 9:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jul 31, 9:28 PM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Jul 31, 9:38 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 37 min |
| Jul 31, 10:06 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 24 min |
| Jul 31, 10:46 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Aug 1, 2:48 AM MDT | Flood Watch | PUB | El Paso, Fremont, Teller | 19 hr |
| Aug 1, 11:41 AM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Aug 1, 11:56 AM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Aug 1, 12:09 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 20 min |
| Aug 1, 12:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 19 min |
| Aug 1, 12:37 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Aug 1, 12:42 PM MDT | Special Weather Statement | PUB | Custer | 33 min |
| Aug 1, 1:02 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Aug 1, 1:27 PM MDT | Special Weather Statement | PUB | Custer | 33 min |
| Aug 1, 1:39 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Aug 1, 2:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Aug 1, 2:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Aug 1, 2:19 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Aug 1, 2:21 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Aug 1, 2:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Aug 1, 2:55 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Aug 1, 3:10 PM MDT | Special Weather Statement | PUB | Otero | 35 min |
| Aug 1, 3:17 PM MDT | Special Weather Statement | PUB | Saguache | 28 min |
| Aug 1, 3:48 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Aug 1, 4:20 PM MDT | Special Weather Statement | PUB | Bent | 40 min |
| Aug 1, 4:56 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| Aug 1, 5:39 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.